Hail, Creek
- When
- May 12, 7:40 PM CST
- Where
- Creek County, 10 mi SSE of Bristow
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.696, -96.312
Isolated thunderstorms moved through portions of eastern Oklahoma during the evening of May 12, some of which produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated thunderstorms moved through portions of eastern Oklahoma during the evening of May 12, some of which produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 12, 5:16 PM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 616 PM CDT WED MAY 12 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS WILL CONTINUE MUCH OF THE EVENING BEFORE A SLOW MOVING COLD FRONT PUSHES INTO NORTHEAST OKLAHOMA LATE...REACHING TULSA AREA BY AROUND 09Z. A STRENGTHENING LOW LEVEL JET WILL BRING LOW LEVEL WIND SHEAR TO KFSM MUCH OF THE NIGHT AND EARLY MORNING HOURS...WITH MVFR CEILINGS MOST PLACES SOUTH OF FRONT AFTER 10Z. WIDESPREAD THUNDERSTORMS NORTH OF FRONT WILL GRADUALLY REACH MLC ABOUT 16Z...FINALLY FSM BY 21Z. DECREASING TREND IN COVERAGE INT HE AFTERNOON PRECLUDES A PREVAILING TS AT FSM AT THIS TIME. && .PREV DISCUSSION... /ISSUED 358 PM CDT WED MAY 12 2010/ DISCUSSION... COOL FRONT..FROM AROUND KHUT TO KCDS COMING TO LIFE WITH SEVERE STORMS. PRECIP ALSO BREAKING PUT AHEAD OF THE FRONT. GFS RATHER SLOW WITH FRONTAL MOVEMENT WHILE WRF SPEEDY. UKMET/ECMWF CONSIDERATION WOULD PARK THE PARK IN THE VICINITY OF KCFV-KSNL LINE AT 12Z THURSDAY. HEFTY POPS FROM I-44 AND PLACES NORTH- WEST OVERNIGHT. RISK OF SEVERE HIGHEST OSAGE/PAWNEE. FRONT TO CONTINUE TO SLIDE SOUTHEAST THURSDAY WITH A PROJECTED POSITION NEAR KHRO - KDUA LINE LATE DAY. THIS KEEPS PLACES FROM I-44 NORTHWEST COOL / PLACES IN SOUTHEAST OK..AND NORTHWEST ARKANSAS WARM BEFORE THE FRONT PASSES. THE FRONTAL BOUNDARY WILL PROVIDE LIFT FOR EVERY IMPULSE WITHIN SOUTHWEST FLOW FRIDAY THROUGH THE BULK OF THE WEEKEND. PRECIPITABLE WATER VALUES OF 1.4-1.8 SUGGEST A VERY SOGGY WEEKEND. GW && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...14
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT WED MAY 12 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT WED MAY 12 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...OSAGE AND PAWNEE COUNTIES.
ONSET...AFTER 9 PM.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...OSAGE AND PAWNEE COUNTIES.
ONSET...AFTER 9 PM.
FLASH FLOOD.
RISK...ELEVATED.
AREA...OSAGE AND PAWNEE COUNTIES.
ONSET...AFTER MIDNIGHT.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER MIDNIGHT.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
SOUTHERLY WINDS GUSTING BETWEEN 25 AND 30 MILES AN HOUR WILL
CONTINUE THIS EVENING IN ADVANCE OF A COLD FRONT MOVING SLOWLY
SOUTHEAST ACROSS KANSAS AND INTO NORTHERN OKLAHOMA. WIND GUSTS MAY
SUBSIDE SOME AFTER SUNSET.
THUNDERSTORMS...SOME SEVERE HAVE DEVELOPED ACROSS WESTERN OKLAHOMA
AHEAD OF THE COLD FRONT LATE THIS AFTERNOON. THESE STORMS MAY
MOVE INTO OSAGE AND PAWNEE COUNTIES LATER THIS EVENING...WITH THE
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES
AND FLASH FLOODING.
THE COLD FRONT WILL ENTER NORTHEAST OKLAHOMA BY AROUND MIDNIGHT
AND WILL REACH THE INTERSTATE 44 CORRIDOR BETWEEN 4 AND 6 AM.
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR FOLLOWING THE
FRONTAL PASSAGE WITH LOCALLY HEAVY RAIN POSSIBLE. THE SEVERE
WEATHER THREAT APPEARS RATHER MINIMAL WITH THIS POST FRONTAL
ACTIVITY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION ACROSS PAWNEE AND OSAGE COUNTIES MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE BEHIND THE FRONT THURSDAY
AS IT CONTINUES TO PUSH SLOWLY TO THE SOUTH AND EAST...WITH HEAVY
RAINFALL REMAINING A POSSIBILITY ALONG WITH A LIMITED SEVERE RISK
WITH STORMS NEAREST THE BOUNDARY. THE ACTIVE PATTERN WILL REMAIN
OVER THE AREA THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK...RESULTING IN PERIODS OF SHOWERS AND THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
836 PM CDT WED MAY 12 2010
OKZ064>066-130200-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
836 PM CDT WED MAY 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE AND SOUTHEASTERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHERN OKFUSKEE
AT 837 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WELTY...MOVING
NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...WELTY...SLICK AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3602 9623 3592 9604 3558 9633 3566 9649
TIME...MOT...LOC 0137Z 211DEG 40KT 3570 9633The Tulsa radar (KINX), 86 km away, was scanning. The volume nearest the first event began at 01:40 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227177, 227178.